Thermoelastic stability of functionally graded truncated conical shells

Sofiyev A.

COMPOSITE STRUCTURES, vol.77, no.1, pp.56-65, 2007 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 77 Issue: 1
  • Publication Date: 2007
  • Doi Number: 10.1016/j.compstruct.2005.06.004
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.56-65
  • Süleyman Demirel University Affiliated: Yes


In this study, the thermal buckling loads of truncated conical shells of functionally graded material are considered. The material properties of functionally graded shells are assumed to vary continuously through his thickness of the shell, according to a power law distribution of the volume fractions of the constituents. The fundamental relations, the modified Donnell type stability and compatibility equations of functionally graded truncated conical shells are obtained first. Then applying Galerkin's method, the closed form solutions are presented for the truncated conical shell with simply supported boundary conditions subjected to three types of thermal loading. Using the obtained results, the effects of the variations of the gradient index of materials, the semi-vertex angle and the ratio radius to thickness in the critical buckling temperature expression are studied through pertinent computations. Comparing results with those in the literature validates the present analysis. (c) 2005 Elsevier Ltd. All rights reserved.